Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 27, NWS Seattle, WA

December 22, 2015

NWS Seattle, WA issued this wind advisory at Dec 22, 2015, 4:03 AM PST. It took effect at Dec 22, 2015, 7:16 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2015, 4:03 AM PST (12:03 UTC)
In effect from
Dec 22, 2015, 7:16 PM PST
Expired
Dec 23, 2015, 4:00 PM PST
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS76 KSEW 221203
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
403 AM PST TUE DEC 22 2015

WAZ516-517-230030-
/O.NEW.KSEW.WI.Y.0027.151222T2100Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
403 AM PST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY. 

* TIMING...WEST WINDS WILL RISE AROUND MID AFTERNOON AND CONTINUE
  THROUGH TONIGHT AND WEDNESDAY.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST
  WINDS WILL BE MAINLY ALONG THE IMMEDIATE COAST BUT WILL EXTEND
  INLAND ACROSS GRAYS HARBOR. 

* IMPACTS...WINDS MAY CAUSE POWER OUTAGES AND COULD KNOCK DOWN
  TREE LIMBS OR WEAK TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
006 
WWUS76 KSEW 222046
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1246 PM PST TUE DEC 22 2015

WAZ516-517-230500-
/O.EXT.KSEW.WI.Y.0027.151223T0600Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
1246 PM PST TUE DEC 22 2015

...WIND ADVISORY NOW IN EFFECT FOR THE COAST FROM 10 PM THIS
EVENING TO 4 PM PST WEDNESDAY...

* WIND...INCREASING FROM THE WEST OR SOUTHWEST LATE TONIGHT AT 20
  TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH AND CONTINUING AT TIMES
  DURING THE DAY WEDNESDAY.

* TIMING...THERE WILL BE A BRIEF PERIOD OF STRONG...GUSTY WEST
  WINDS WITH THE FRONT LATE TONIGHT AND ANOTHER PERIOD OF STRONG
  WINDS ABOUT MIDDAY WEDNESDAY. IT APPEARED THAT THE PERIOD OF
  STRONGEST WINDS WILL BE ABOUT MIDDAY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
623 
WWUS76 KSEW 230316
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
716 PM PST TUE DEC 22 2015

WAZ516-517-231245-
/O.EXT.KSEW.WI.Y.0027.151223T0316Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
716 PM PST TUE DEC 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WIND...WEST 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* TIMING...THERE WILL BE A BRIEF PERIOD OF STRONG...GUSTY WEST
  WINDS WITH THE FRONT TONIGHT AND ANOTHER PERIOD OF STRONG WINDS
  ABOUT MIDDAY WEDNESDAY. IT APPEARED THAT THE PERIOD OF STRONGEST
  WINDS WILL BE ABOUT MIDDAY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$
928 
WWUS76 KSEW 231152
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
352 AM PST WED DEC 23 2015

WAZ516-517-240000-
/O.CON.KSEW.WI.Y.0027.000000T0000Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
352 AM PST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* TIMING...THROUGH MID AFTERNOON WEDNESDAY. 

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$
477 
WWUS76 KSEW 231724
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
924 AM PST WED DEC 23 2015

WAZ516-517-240000-
/O.CON.KSEW.WI.Y.0027.000000T0000Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
924 AM PST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT FOR THE COAST UNTIL 4 PM PST
THIS AFTERNOON...

* WIND...WESTERLY 15 TO 25 MPH INCREASING TO 20 TO 35 MPH WITH
  GUSTS AS HIGH AS 50 MPH ABOUT MIDDAY. WINDS WILL SLOWLY DIMINISH
  LATER TODAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
487 
WWUS76 KSEW 232335
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
335 PM PST WED DEC 23 2015

WAZ516-517-240045-
/O.EXP.KSEW.WI.Y.0027.000000T0000Z-151224T0000Z/
NORTH COAST-CENTRAL COAST-
335 PM PST WED DEC 23 2015

...WIND ADVISORY FOR THE COAST WILL EXPIRE AT 4 PM PST THIS
AFTERNOON...

GUSTY WEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:03 PM PST, 7 hours earlier.

Area forecast discussion, Dec 21, 9:03 PM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PST MON DEC 21 2015

.SYNOPSIS...TONIGHT WILL BE SHOWERY IN THE WAKE OF A FRONT. A
BRIEF LULL WILL OCCUR TUESDAY IN BETWEEN SYSTEMS. ANOTHER FRONT
WILL BRING RAIN LATER TUESDAY AND TUESDAY NIGHT. SHOWERS WILL
DECREASE WEDNESDAY AND THURSDAY AS DRIER NORTHERLY FLOW ALOFT
DEVELOPS. AN UPPER RIDGE WILL BRING DRY WEATHER LATE IN THE WEEK.

&&

.SHORT TERM...A FRONT WILL SHIFT INLAND TONIGHT WITH SHOWERS IN
ITS WAKE. SNOW WILL CONTINUE OVER THE MOUNTAINS...TAPERING LATE.
ADVISORIES AND WARNINGS ARE UP FOR TONIGHT FOR THE CASCADES.
AFTER A RELATIVE LULL FOR MUCH OF THE DAY TUESDAY...ANOTHER FRONT
WILL BRING RAIN AND MORE MOUNTAIN SNOW. RAIN SHOULD SPREAD ONTO
THE COAST IN THE AFTERNOON AND INTO THE INTERIOR LATE AFTERNOON OR
EARLY EVENING. RAIN WILL CHANGE TO SHOWERS TUESDAY NIGHT AS THE
FRONT MOVES THROUGH. THERE SHOULD BE ANOTHER GOOD SHOT OF SNOW IN
THE CASCADES TUESDAY NIGHT AND WEDNESDAY. IT LOOKS BREEZY TO WINDY
MOST AREAS BEHIND THE FRONT LATER TUESDAY NIGHT AND WEDNESDAY. A
BAGGY UPPER TROUGH WILL MOVE OVER THE AREA ON THURSDAY WITH
DECREASING SHOWERS. SCHNEIDER

.LONG TERM...DRIER NORTHERLY FLOW ALOFT WILL DEVELOP THURSDAY
NIGHT AND FRIDAY AS A STRONG UPPER RIDGE BUILDS OFFSHORE. SNOW
LEVELS WILL DROP TO NEAR SEA LEVEL THURSDAY NIGHT AND FRIDAY BUT
SHOWER ACTIVITY WILL BE SPOTTY AND COMING TO AN END. LOWLAND
ACCUMULATIONS DO NOT LOOK LIKELY AT THIS TIME. AN UPPER RIDGE WILL
BRING DRY WEATHER SATURDAY. TEMPERATURES WILL BE A FEW DEGREES
BELOW NORMAL. A FRONTAL SYSTEM WILL BRING A LITTLE RAIN EITHER
LATER SUNDAY OR SUNDAY NIGHT AND MONDAY. SCHNEIDER

&&

.AVIATION...MODERATE NW FLOW ALOFT WILL CONTINUE OVER W WA TONIGHT
AS AN UPPER LEVEL TROUGH OVER E WA CONTINUES E AND A WEAK UPPER
LEVEL RIDGE MOVES OVER THE COASTAL WATERS. SHOWERS EMBEDDED IN THE
NW FLOW ARE STILL PRESENT OFFSHORE AND WILL CONTINUE TO MOVE INLAND
ACROSS W WA TONIGHT. THE AIR MASS IS MOIST AND SOMEWHAT UNSTABLE.
THE SHOWERS WILL TAPER OFF TUESDAY MORNING. THE MOIST AIR MASS WILL
KEEP CIGS IN THE MVFR RANGE WITH LOCAL IFR CONDITIONS ACROSS PUGET
SOUND. MINOR IMPROVEMENT IS EXPECTED TUESDAY AFTERNOON WITH A MIX OF
MVFR AND LOW END VFR CIGS.

AN APPROACHING UPPER LEVEL TROUGH AND COLD FRONT WILL REACH THE
COAST TUESDAY AFTERNOON BY 00Z THEN SPREAD LIGHT RAIN INLAND DURING
THE EVENING.

KSEA...MAINLY MVFR CONDITIONS TONIGHT WITH CIGS BKN-OVC010-025.
THERE COULD BE A PERIOD OF IFR CIGS BETWEEN 10Z-16Z. IMPROVEMENT TO
BKN025-040 MAY NOT DEVELOP UNTIL AFTER 18Z. SURFACE WINDS WILL
REMAIN SOUTHERLY 5 TO 10 KT. KAM

&&

.MARINE...A WEAK SURFACE RIDGE WILL BUILD BRIEFLY OVER WESTERN WA
AND THE COASTAL WATERS TONIGHT. A SURGE OF WEST WIND IS EXPECTED IN
THE STRAIT TONIGHT FOR SCA WEST WINDS.

AN APPROACHING COLD FRONT NEAR 140W AT 03Z/7 PM WILL REACH THE
COASTAL WATERS TUESDAY AFTERNOON THEN MOVE INLAND TUESDAY EVENING.
STRONG NW FLOW WILL DEVELOP IMMEDIATELY BEHIND THE COLD FRONT WITH
GALES EXPECTED OVER THE COASTAL WATERS TUESDAY NIGHT AND
WEDNESDAY...AND A GALE WATCH IS CURRENTLY IN EFFECT. THE ASSOCIATED
992 MB SURFACE LOW WILL MOVE MOVE OVER CAPE FLATTERY EARLY TUESDAY
EVENING THEN WEAKEN OVER THE NORTH INTERIOR TUESDAY NIGHT. ANOTHER
LOW WILL MOVE OVER THE AREA ON WEDNESDAY THEN GRADUALLY WEAKEN
THROUGH FRIDAY.

THE STRONG NW FLOW ON TUESDAY IS EXPECTED TO GENERATE A LARGE
WESTERLY SWELL 20-25 FT THAT WILL REACH THE COAST TUESDAY
EVENING...PEAK WEDNESDAY MORNING...THEN SLOWLY SUBSIDE THROUGH
WEDNESDAY EVENING. TIDES ARE STILL RUNNING ON THE HIGH SIDE AND THE
MIDDAY HIGH TIDE ALONG THE COAST COULD GENERATE SOME MINOR TIDAL
OVERFLOW IN ADDITION TO WHAT THE LARGE WAVES MAY DO. A COASTAL FLOOD
WATCH IS IN EFFECT. KAM

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.CLIMATE...SEATAC AIRPORT RECEIVED 1.03 INCHES OF RAIN TODAY
THROUGH 5 PM. BESIDES BEING A RECORD FOR THE DAY...THIS IS ALSO
THE 14TH DAY THIS YEAR WITH AN INCH OR MORE OF RAIN AT SEATAC.
PRIOR TO 2015...THE MOST OCCURRENCES IN ANY CALENDAR YEAR OF AN
INCH OR MORE OF RAIN IN A DAY AT SEATAC HAD BEEN 9...WHICH
OCCURRED MOST RECENTLY IN 2006.

THE RAIN TODAY THROUGH 5 PM ALSO PUSHED THE TOTAL FOR DECEMBER AT
SEATAC TO 10.01 INCHES. TEN OR MORE INCHES OF RAIN AT SEATAC IN A
MONTH IS RARE. THE TEN INCHES THIS MONTH IS JUST THE NINTH TIME
THAT HAS OCCURRED FOR ANY MONTH AT SEATAC. THE 10.01 INCHES
THROUGH 5 PM TODAY MAKE THIS MONTH CURRENTLY THE THIRD WETTEST
DECEMBER ON RECORD AND COUNTING. THE SECOND WETTEST DECEMBER ON
RECORD IS 10.18 IN 1996. THE WETTEST DECEMBER WAS 11.85 INCHES IN
1979. RECORDS FOR SEATAC GO BACK TO 1945. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CASCADES OF
     PIERCE AND LEWIS COUNTIES.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES OF
     SNOHOMISH AND KING COUNTIES.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR CASCADES OF
     SNOHOMISH AND KING COUNTIES.

     COASTAL FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR CENTRAL COAST.

PZ...GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON
     COASTAL WATERS.

     SMALL CRAFT ADVISORY UNTIL 1 PM PST TUESDAY COASTAL WATERS.

     GALE WARNING UNTIL 10 PM PST THIS EVENING COASTAL WATERS.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PST TUESDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 7 AM PST TUESDAY FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR WEST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 10:51 PM PSTCoastal Flood AdvisorySEW16 hr
Dec 21, 10:51 PM PSTHigh Surf AdvisorySEW55 hr
Dec 22, 3:06 AM PSTGale WarningSEW45 hr
Dec 22, 3:06 AM PSTSmall Craft AdvisorySEW12 hr
Dec 22, 3:06 AM PSTSmall Craft Advisory for Hazardous SeasSEW12 hr
Dec 22, 4:29 AM PSTWinter Storm WarningSEW50 hr
Dec 22, 4:29 AM PSTWinter Weather AdvisorySEW34 hr
Dec 22, 3:35 PM PSTCoastal Flood WarningSEW22 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.